Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 2, 2008, 9:04 PM CST for 8 counties in Texas. It took effect at Mar 3, 2008, 3:27 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 9:04 PM CST (03:04 UTC)
- In effect from
- Mar 3, 2008, 3:27 AM CST
- Expired
- Mar 3, 2008, 10:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 030304 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 904 PM CST SUN MAR 2 2008 ...STRONG NORTH TO NORTHWEST WINDS AND LOWERING RELATIVE HUMIDITIES MONDAY WILL COMBINE WITH ALREADY DRY FUELS TO PROMPT ANOTHER RED FLAG WARNING FOR MUCH OF DEEP SOUTH TEXAS... .A STRONG COLD FRONT OVER WESTERN TEXAS IS EXPECTED TO MOVE THROUGH THE WESTERN TWO THIRDS OF DEEP SOUTH TEXAS MONDAY AFTERNOON. INCREASING NORTHWEST TO NORTH WINDS AND RAPIDLY LOWERING RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE CONDITIONS FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD. TXZ248>250-252-253-031115- /O.NEW.KBRO.FW.W.0009.080303T1700Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 904 PM CST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CST MONDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS BEHIND A COLD FRONT. RELATIVE HUMIDITIES WILL LOWER BETWEEN 20 AND 30 PERCENT BY MID TO LATE IN THE AFTERNOON. WINDS SLOWLY DIMINISH MONDAY EVENING WHILE HUMIDITIES LEVELS WILL SHOW LITTLE TO SLIGHT RECOVERY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ251-254>257-031115- /O.NEW.KBRO.FW.A.0008.080303T1800Z-080304T0400Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 904 PM CST SUN MAR 2 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL COUNTIES OF DEEP SOUTH TEXAS LATE MONDAY AFTERNOON. SOUTH WINDS ARE EXPECTED TO DECREASE IN ADVANCE OF THE COLD FRONT WITH INCREASING NORTHWEST TO NORTH WINDS AND LOWERING RELATIVE HUMIDITIES AFTER THE FRONTAL PASSAGE. THERE REMAINS UNCERTAINTY IF THE WINDS AND HUMIDITIES LEVELS WILL REACH CRITERIA WITH THE LATE COLD FRONT PASSAGE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GB
4 follow-up statements
000 WWUS84 KBRO 030506 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 PM CST SUN MAR 2 2008 ...EXTREME FIRE BEHAVIOR POSSIBLE MONDAY AFTERNOON IN WAKE OF STRONG COLD FRONT... .STRONG NORTH TO NORTHWEST WINDS AND LOWERING RELATIVE HUMIDITIES WILL COMBINE WITH DRY FUELS TO PROMPT A RED FLAG WARNING FOR MUCH OF DEEP SOUTH TEXAS MONDAY AFTERNOON. A STRONG COLD FRONT OVER WEST TEXAS IS EXPECTED TO MOVE THROUGH DEEP SOUTH TEXAS BY LATE MONDAY AFTERNOON. STRONG NORTHWEST TO NORTH WINDS AND LOWERING RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE CONDITIONS FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD. TXZ248>250-252-253-040400- /O.CON.KBRO.FW.W.0009.080303T1700Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 1106 PM CST SUN MAR 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FOR INLAND SECTIONS FROM 11 AM TO 10 PM CST MONDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS BEHIND A COLD FRONT. RELATIVE HUMIDITIES WILL LOWER BETWEEN 20 AND 30 PERCENT BY MID TO LATE IN THE AFTERNOON. WINDS SLOWLY DIMINISH MONDAY EVENING WHILE HUMIDITIES LEVELS WILL SHOW LITTLE TO SLIGHT RECOVERY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ251-254>257-040400- /O.CON.KBRO.FW.A.0008.080303T1800Z-080304T0400Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 1106 PM CST SUN MAR 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR COASTAL SECTIONS FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL COUNTIES OF DEEP SOUTH TEXAS LATE MONDAY AFTERNOON. SOUTH WINDS ARE EXPECTED TO DECREASE IN ADVANCE OF THE COLD FRONT WITH INCREASING NORTHWEST TO NORTH WINDS AND LOWERING RELATIVE HUMIDITIES AFTER THE FRONTAL PASSAGE. THERE REMAINS UNCERTAINTY IF THE WINDS AND HUMIDITIES LEVELS WILL REACH CRITERIA WITH THE LATE COLD FRONT PASSAGE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 54/64
000 WWUS84 KBRO 030927 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 AM CST MON MAR 3 2008 ...EXTREME FIRE BEHAVIOR POSSIBLE MONDAY AFTERNOON IN WAKE OF STRONG COLD FRONT... .STRONG NORTH TO NORTHWEST WINDS AND DECREASING RELATIVE HUMIDITIES WILL COMBINE WITH DRY FUELS TO PROMPT A RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS MONDAY AFTERNOON. A STRONG COLD FRONT OVER WEST TEXAS IS EXPECTED TO MOVE THROUGH DEEP SOUTH TEXAS BY LATE MONDAY AFTERNOON. STRONG NORTHWEST TO NORTH WINDS AND DECREASING RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE CONDITIONS FOR EXTREME FIRE BEHAVIOR AND RAPID SPREAD. TXZ251-254>257-040400- /O.UPG.KBRO.FW.A.0008.080303T1800Z-080304T0400Z/ /O.EXA.KBRO.FW.W.0009.080303T1700Z-080304T0400Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 327 AM CST MON MAR 3 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL COUNTIES OF DEEP SOUTH TEXAS LATE MONDAY AFTERNOON. SOUTH WINDS ARE EXPECTED TO DECREASE IN ADVANCE OF THE COLD FRONT WITH A RAPID WIND SHIFT TO THE NORTH AND NORTHWEST AND DECREASING RELATIVE HUMIDITIES AFTER THE FRONTAL PASSAGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ248>250-252-253-040400- /O.CON.KBRO.FW.W.0009.080303T1700Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 327 AM CST MON MAR 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING. NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS BEHIND A COLD FRONT. RELATIVE HUMIDITIES WILL LOWER BETWEEN 20 AND 30 PERCENT BY MID TO LATE IN THE AFTERNOON. WINDS SLOWLY DIMINISH MONDAY EVENING WHILE HUMIDITIES LEVELS WILL SHOW LITTLE TO SLIGHT RECOVERY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBRO 031742 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1142 AM CST MON MAR 3 2008 ...EXTREME FIRE BEHAVIOR POSSIBLE THIS AFTERNOON IN THE WAKE OF STRONG COLD FRONT... .STRONG NORTHWEST WINDS AND DECREASING RELATIVE HUMIDITIES WILL COMBINE WITH DRY FUELS TO PROMPT A RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS FOR TODAY. A STRONG COLD FRONT FROM WEST TEXAS IS MOVING THROUGH DEEP SOUTH TEXAS AT MIDDAY. THE STRONG NORTHWEST WINDS AND DECREASING RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE CONDITIONS FOR EXTREME FIRE BEHAVIOR THROUGHOUT THIS AFTERNOON. TXZ248>257-040145- /O.CON.KBRO.FW.W.0009.000000T0000Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1142 AM CST MON MAR 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS BEHIND THE COLD FRONT CURRENTLY MOVING ACROSS DEEP SOUTH TEXAS. THE EXPECTED RELATIVE HUMIDITIES WILL FALL INTO THE 20 AND 30 PERCENT RANGE BY THE AFTERNOON. THE WINDS WILL SLOWLY DIMINISH LATER THIS EVENING WHILE THE HUMIDITIES WILL SHOW LITTLE OR ONLY SLIGHT RECOVERY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY. $$ SPEECE
000 WWUS84 KBRO 040404 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1004 PM CST MON MAR 3 2008 TXZ248>257-040515- /O.EXP.KBRO.FW.W.0009.000000T0000Z-080304T0400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1004 PM CST MON MAR 3 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR DEEP SOUTH TEXAS IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE DIMINISHED...SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 54/64
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 8:27 PM CST, 37 minutes earlier.
Area forecast discussion, Mar 2, 8:27 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CST SUN MAR 2 2008
.DISCUSSION...BREEZY NIGHT IN STORE FOR MUCH OF THE RIO GRANDE VALLEY
AS EVENING SOUNDING SHOWS WINDS BETWEEN 500 TO 3000 FEET RANGING
FROM 40 TO 60 MPH. LOW LEVEL WINDS ARE FUELING STORMS OVER THE
NORTH CENTRAL TEXAS TONIGHT BUT NO THUNDERSTORMS ARE EXPECTED
ANYWHERE CLOSE TO DEEP SOUTH TEXAS. THE WINDS WILL ONLY KEEP
TEMPERATURES VERY MILD OVERNIGHT WITH LOWS 10 TO 15 DEGREES ABOVE
NORMAL. ADJUSTED THE TIMING OF THE TOMORROWS COLD FRONT FOLLOWING
A SLOWER GFS TREND. AS THE FRONT MOVES THROUGH THE WESTERN HALF OF
THE CWA EARLY IN THE AFTERNOON STRONG NORTHWEST WINDS WILL USHER
IN LOWER DEWPOINTS WHICH WILL RESULT IN VERY LOW HUMIDITY. HAVE
ISSUED A RED FLAG WARNING FOR THE WESTERN AND CENTRAL ZONES
AND A FIRE WEATHER WATCH FOR THE COASTAL COUNTIES. THE LATTER DUE
TO THE UNCERTAINTY OF WHEN THE LOWER HUMIDITIES AND STRONGER
WINDS WILL MOVE MOVE ACROSS THE EAST. WINDS ARE EXPECTED TO
REMAIN STRONG THROUGH THE EVENING SO WILL EXTEND THE FIRE WARNINGS
AND WATCH UNTIL 10 PM MONDAY NIGHT. LATER SHIFTS WILL MONITOR FOR
UPDATES. LOWERED MINIMUM TEMPERATURES FOR MONDAY AND TUESDAY NIGHT
DUE TO LOWER DEWPOINTS AND A SLOWER RETURN FLOW. NO OTHER CHANGES
MADE. OUTLOOK FOR NEXT THURSDAY AND FRIDAY. MIGHT NEED TO LOWER
MAX AND MIN TEMPERATURES WITH MODEL SUGGESTIONS AND DISCUSSIONS
WITH SURROUNDING OFFICES INDICATING AN EVEN STRONG SHOT OF COOL
AIR PLUNGING SOUTH THROUGH THE CENTRAL AND SOUTHERN PLAINS.
&&
.AVIATION...WINDS WILL REMAIN 20 TO 25 KTS OVERNIGHT AS LOW LEVEL
JET SCREAMS OVERHEAD AND DECOUPLING SLOW TO DEVELOP IF AT ALL.
WINDS NEAR 45 TO 55 KTS JUST OFF THE SURFACE AND HAVE INDICATED LLWS
IN TAFS. DAYTIME GUSTS SHOULD EASE OFF A BIT OVERNIGHT AND EXPECT
ONLY PATCHY MVFR CIGS. EXPECT SCT CLOUDS MONDAY AHEAD OF FRONT AND
VFR CONDITIONS AFTER FRONTAL PASSAGE.
.FIRE WEATHER...COLD FRONT TO MOVE THROUGH THE WESTERN TWO THIRDS
OF DEEP SOUTH TEXAS MONDAY AFTERNOON REACHING THE COASTAL COUNTIES
LATE IN THE AFTERNOON OR EARLY EVENING. A RED FLAG WARNING HAS
BEEN ISSUED FOR THE WESTERN COUNTIES WITH THE COASTAL COUNTIES TO
BE UNDER A FIRE WEATHER WATCH MONDAY. STRONG WINDS ARE EXPECTED
TO PERSIST WELL INTO THE EVENING WITH LITTLE RELATIVE HUMIDITY
RECOVER THROUGH THE NIGHT.
&&
.MARINE...MARINE CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH
MONDAY NIGHT. STRONG SOUTHERLY WINDS TONIGHT AND MONDAY WILL KEEP
WINDS 20 TO 35 KTS WITH HIGHER GUSTS AND SEAS 10-14 FEET IN THE
OFFSHORE WATERS. CONDITIONS ON BAY WILL BE CHOPPY TO ROUGH. A
STRONG COLD FRONT WILL ENTER THE COASTAL WATERS EARLY MONDAY
AFTERNOON REACHING BROWNSVILLE AND THE SOUTHEASTERN EXTENT OF THE
COASTAL ZONES BY 00Z. GALE CONDITIONS ARE EXPECTED IN THE OFFSHORE
ZONES FOR 6 TO 8 HOURS BEHIND THE COLD FRONT. WINDS WILL DECREASE
AND SEAS SUBSIDE ON TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 83 46 70 / 10 10 0 0
BROWNSVILLE 72 86 49 73 / 10 10 0 0
HARLINGEN 72 91 46 77 / 10 10 0 0
MCALLEN 72 90 46 79 / 10 10 0 0
RIO GRANDE CITY 69 86 45 79 / 10 10 0 0
SOUTH PADRE ISLAND 72 76 49 69 / 10 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TO 10 PM CST MONDAY FOR TXZ248>250-
252-253.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR GMZ150-155-170-
175.
GALE WATCH FOR GMZ150-155-170-175 00Z TUESDAY THROUGH 12Z
TUESDAY.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/51Hazardous weather outlook, Mar 2, 3:55 AM CST, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CST SUN MAR 2 2008 TXZ248>257-031000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 355 AM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER NORTHWEST TEXAS WILL PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST TODAY. IN ADDITION...A LOW LEVEL JET IS EXPECTED TO DEVELOP THIS AFTERNOON AND STRENGTHEN TONIGHT. THE STRONG WINDS ALOFT IN COMBINATION WITH THE PRESSURE GRADIENT WILL PROVIDE WINDY CONDITIONS ACROSS DEEP SOUTH TEXAS AND THE COASTAL WATERS TODAY AND TONIGHT. AS A RESULT...A WIND ADVISORY AND A RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS IS IN EFFECT FROM 10 AM TODAY THROUGH 8 PM TONIGHT. IN ADDITION...A SMALL CRAFT ADVISORY FOR ALL OF THE COASTAL WATERS IS IN EFFECT FROM THIS MORNING THROUGH TONIGHT. WITH HIGHER SEAS BUILDING OFFSHORE...A MODERATE TO HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG THE LOWER TEXAS COAST TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE THROUGH EARLY MONDAY WITH THE STRONG SOUTH WINDS ACROSS THE COASTAL WATERS. A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH DEEP SOUTH TEXAS LATE MONDAY AFTERNOON. THIS WILL PROVIDE STRONG NORTHWEST WINDS BEHIND THE FRONT ESPECIALLY ACROSS THE COASTAL WATERS MONDAY NIGHT. AS A RESULT...A WIND ADVISORY AS WELL AS A FIRE WEATHER WATCH MAY BE NEEDED LATE MONDAY AFTERNOON. IN ADDITION...A GALE WATCH IS IN EFFECT FOR THE OFFSHORE WATERS MONDAY NIGHT. THIS WILL EITHER BE REPLACED WITH A GALE WARNING OR SMALL CRAFT ADVISORY AS WINDS AND SEAS INCREASE RAPIDLY IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES WITH ANOTHER GALE WATCH MAY BE NEEDED FOR THE COASTAL WATERS FRIDAY AS THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ACROSS THE WESTERN GULF OF MEXICO AS LOW PRESSURE DEVELOPS ALONG A COLD FRONT THAT MOVES THROUGH DEEP SOUTH TEXAS EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Local storm report, Mar 2, 3:35 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HIGH SUST WINDS HARLINGEN 26.20N 97.69W
03/02/2008 M45 MPH CAMERON TX NEWSPAPER
AWNING AND SIGNAGE DAMAGE BUSINESS 77 / SUNSHINE STRIP
AND VALLE VISTA MALL. WIND GUST AT HARLINGEN AIRPORT OF
55 MPH.
&&
NRYDELLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:04 PM CST | Fire Weather Watch | BRO | Cameron, Kenedy, Willacy | 6 hr |
| Mar 3, 9:22 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.